Precautions

Drug information provided by: Micromedex

It is very important that your doctor check you closely while you or your child are receiving this medicine. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to receive it.

Check with your doctor right away if you or your child have pain or tenderness in the upper stomach, pale stools, dark urine, loss of appetite, nausea, unusual tiredness or weakness, or yellow eyes or skin. These could be symptoms of a serious liver problem.

This medicine may cause a serious type of allergic reaction called anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you or your child have a rash, itching, hoarseness, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth after you receive this medicine.

Serious skin reactions can occur with this medicine. Check with your doctor right away if you have blistering, peeling, or loose skin, red skin lesions, severe acne or skin rash, sores or ulcers on the skin, or fever or chills while you or your child are receiving this medicine.

This medicine will add to the effects of alcohol and other CNS depressants (medicines that can make you drowsy or less alert). Some examples of CNS depressants are antihistamines or medicine for allergies or colds, sedatives, tranquilizers, or sleeping medicine, other prescription pain medicine or narcotics, medicine for seizures or barbiturates, muscle relaxants, or anesthetics, including some dental anesthetics. Also, there may be a greater risk of liver damage if you drink three or more alcoholic beverages while you are taking acetaminophen. Do not drink alcoholic beverages, and check with your doctor before taking any of these medicines while you or your child are using this medicine.

Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen (eg, Tylenol®). It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours).